Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 9, 2019, 10:59 AM CST for Lonoke County, Prairie County, Arkansas. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2019, 10:59 AM CST (16:59 UTC)
- Expired
- Mar 9, 2019, 11:30 AM CST
- In force
- 31 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lonoke County, AR, Prairie County, AR
The radar
The Little Rock radar (KLZK), 74 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 11:06 AM CST | TORNADO | 1 N Slovak, AR | TORNADO CONFIRMED BY VIDEO NORTH OF SLOVAK. |
| Mar 9, 11:07 AM CST | TSTM WND DMG | De Valls Bluff, AR | SCATTERED WIND DAMAGE NEAR AND AROUND DE VALLS BLUFF, PRIMARILY BROKEN/DOWNED POWER POLES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:18 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 9, 10:32 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
743
WFUS54 KLZK 091659
TORLZK
ARC085-117-091730-
/O.NEW.KLZK.TO.W.0004.190309T1659Z-190309T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1059 AM CST SAT MAR 9 2019
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central Prairie County in central Arkansas...
Southeastern Lonoke County in central Arkansas...
* Until 1130 AM CST.
* At 1058 AM CST, a severe thunderstorm capable of producing a
tornado was located over Parkers Corner, or 12 miles southwest of
Hazen, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hazen... De Valls Bluff...
Carlisle... Fredonia...
Barrettsville... Peppers Landing...
Prairie Center... Parkers Corner...
Hallsville... Stuttgart Municipal Airport...
Screeton... Slovak...
Tollville... Brasfield...
Center Point...
This includes Interstate 40 between mile markers 183 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3487 9136 3484 9136 3484 9138 3482 9137
3468 9137 3467 9140 3467 9145 3465 9145
3453 9174 3473 9181 3489 9166 3489 9137
3487 9135
TIME...MOT...LOC 1658Z 239DEG 36KT 3465 9171
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh2 follow-up statements
859
WWUS54 KLZK 091720
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1120 AM CST SAT MAR 9 2019
ARC085-091729-
/O.CAN.KLZK.TO.W.0004.000000T0000Z-190309T1730Z/
Lonoke AR-
1120 AM CST SAT MAR 9 2019
...THE TORNADO WARNING FOR SOUTHEASTERN LONOKE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM CST for eastern and
central Arkansas.
LAT...LON 3487 9135 3487 9136 3484 9136 3484 9138
3482 9137 3468 9137 3467 9140 3467 9145
3465 9145 3463 9151 3471 9158 3480 9158
3489 9151 3489 9137
TIME...MOT...LOC 1719Z 251DEG 38KT 3471 9145
$$
ARC117-091730-
/O.CON.KLZK.TO.W.0004.000000T0000Z-190309T1730Z/
Prairie AR-
1120 AM CST SAT MAR 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR EAST
CENTRAL PRAIRIE COUNTY...
At 1119 AM CST, a severe thunderstorm capable of producing a tornado
was located near Peppers Landing, or near De Valls Bluff, moving east
at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hazen... De Valls Bluff...
Fredonia... Peppers Landing...
Hallsville... Tollville...
Brasfield...
This includes Interstate 40 between mile markers 194 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3487 9135 3487 9136 3484 9136 3484 9138
3482 9137 3468 9137 3467 9140 3467 9145
3465 9145 3463 9151 3471 9158 3480 9158
3489 9151 3489 9137
TIME...MOT...LOC 1719Z 251DEG 38KT 3471 9145
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cavanaugh449
WWUS54 KLZK 091729
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1129 AM CST SAT MAR 9 2019
ARC117-091739-
/O.EXP.KLZK.TO.W.0004.000000T0000Z-190309T1730Z/
Prairie AR-
1129 AM CST SAT MAR 9 2019
...THE TORNADO WARNING FOR EAST CENTRAL PRAIRIE COUNTY WILL EXPIRE AT
1130 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 500 PM CST for eastern and
central Arkansas.
LAT...LON 3487 9135 3487 9136 3484 9136 3484 9138
3482 9137 3468 9137 3467 9140 3467 9145
3465 9145 3463 9151 3471 9158 3480 9158
3489 9151 3489 9137
TIME...MOT...LOC 1729Z 239DEG 36KT 3476 9135
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:26 AM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Mar 9, 5:26 AM CST, 5 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 526 AM CST Sat Mar 9 2019 .UPDATE... Updated to include 12z aviation discussion below. && .AVIATION... Low ceilings, fog and drizzle will impact most of the area terminals this morning with rain and thunderstorms expected as a cold front moves across the area later this morning through the early afternoon hours. Rapid clearing will take place with VFR conditions expected from west to east by 17-21z. SW winds will remain elevated today with gusts over 20-30kts at times. Winds will relax somewhat and become NW this evening and tonight. && .PREV DISCUSSION...(ISSUED 401 AM CST Sat Mar 9 2019) SHORT TERM...Today Through Sunday Night Busy weather day across the region already unfolding as elevated storms have been developing across areas just to the west of the state. All observational platforms can be used to identify surface to upper level features in play for today's setup. Surface observations locally show a warm front that wreaked havoc on short term temperature forecasting yesterday and last night continuing to "waffle" from just north of Mena to Arkadelphia to between Pine Bluff and Monticello, with drizzle and significantly reduced vsby to the north. Further west, observations clearly show a 990mb surface low over southeast Colorado with a strong cold front trailing to its south. GOES16 IR satellite data shows the H500 trough lifting northeast across the Southern to Central Plains. This same imagery shows abundant moisture streaming northward to Minnesota and cooling cloud tops from TS activity over OK/KS. Anyway, all of this is to say that things are on track so to speak. If anything, the timing has sped up which will lead to most of the activity being just east of a Hardy to Little Rock to Camden line by 18z. The main concerns haven't changed with hail continuing to be the main threat across the north and west this morning, with a transition to damaging winds and isolated tornadoes expected later in the morning through the early afternoon. High resolution CAM data continues to show high levels of LLWS as well as increasing surface/elevated instability. The area of greatest concern for the most widespread damaging wind threat and isolated tornadoes continues to be across the southeast half of the state. All of this activity is expected to be east of the MS river aoa 21z. Other than the severe threat, as the surface low approaches the area non-thunderstorm gradient winds will greatly increase. The main focus for the strongest winds exists across northern Arkansas southeastward across the Delta. Expect winds to slack off after sunset with surface high pressure building in and cooler air spreading across the state. Most of Sunday should be dry, but light rain is expected to move in from the west during the evening and overnight hours. LONG TERM...Monday Through Friday The period will begin with a large area of high pressure from the Ohio Valley to the southeast states. That will keep much of the state dry on Monday, with seasonal temperatures in the forecast. Meanwhile, a storm system aloft will dig toward Baja California, with a deep southerly flow developing in the southern Plains. This could result in a few showers in southern sections of the state by Monday afternoon/evening. On Tuesday/Wednesday, the system will head this way, with a warming trend in the forecast. There will be chances of showers on Tuesday in northern/western Arkansas. Showers will become widespread on Wednesday, with areas of heavy rain expected. Isolated thunderstorms will be possible as well. As far as severe weather, instability looks marginal at this point, but will keep an eye on the situation. Some showers will linger in the southeast half of the state on Thursday, with drier/slightly cooler air arriving on Friday. Temperatures will be back to seasonal to end the period. && .LZK Watches/Warnings/Advisories... Dense Fog Advisory until 6 AM CST early this morning FOR Arkansas-Baxter-Boone-Cleburne-Conway-Faulkner-Fulton-Garland- Grant-Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson- Lawrence-Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Perry-Polk- Pope-Prairie-Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone- Van Buren-White-Woodruff-Yell. Wind Advisory from 10 AM this morning to 6 PM CST this evening FOR Arkansas-Baxter-Boone-Cleburne-Fulton-Independence-Izard- Jackson-Lawrence-Marion-Monroe-Newton-Prairie-Randolph-Searcy- Sharp-Stone-Van Buren-White-Woodruff. && Aviation...67
Hazardous weather outlook, Mar 9, 4:20 AM CST, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 420 AM CST Sat Mar 9 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-101100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 420 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Areas of dense fog will reduce visibilities to less than a half of mile across much of northern and central Arkansas through Saturday morning. Thunderstorms, some of which may be severe, will be possible across western and northern portions of the state Saturday morning. The main threat with these storms would be large hail. Additional strong to severe thunderstorms will be possible across the state through the early afternoon hours. At this time, the greatest threat for severe thunderstorms during the day Saturday will be across the southeast half of the state. Damaging winds and a few tornadoes will be the primary hazards from later in the morning through early afternoon. Strong south to southwesterly winds will also be seen on Saturday, ahead of an approaching cold front. Non-thunderstorm wind gusts could exceed 40 mph in some places. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Showers and thunderstorms will spread across the region on Wednesday, with areas of heavy rain expected. Some storms may be strong as well. Through Wednesday, parts of the state could pick up two to three inches of rain. This could worsen ongoing river flooding. .Spotter Information Statement... Spotter Activation May Be Needed Through Saturday Afternoon. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67/46
In the hours before
Local storm report, Mar 9, 8:35 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
835 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG KNOXVILLE 35.38N 93.36W
03/09/2019 JOHNSON AR EMERGENCY MNGR
TREES DOWN IN KNOXVILLE. EMERGENCY MANAGER REPORTS DAMAGE
CONSISTENT WITH 60 MPH WINDS.
&&
JGOUDSLocal storm report, Mar 9, 9:15 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 3 N DOVER 35.45N 93.11W
03/09/2019 POPE AR SOCIAL MEDIA
TREE DOWN AND TRUCK BLOWN OFF THE ROAD NORTH OF DOVER.
ALSO A REPORT OF A SHED BLOWN ONTO A CAR AND A TREE
LEANING OVER A HOUSE.
&&
JGOUDSLocal storm report, Mar 9, 9:44 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST VILONIA 35.08N 92.21W
03/09/2019 E60 MPH FAULKNER AR PUBLIC
PUBLIC REPORTS OF WIND GUSTS UP TO 60 MPH.
&&
JGOUDSLocal storm report, Mar 9, 9:46 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG CADDO GAP 34.40N 93.62W
03/09/2019 MONTGOMERY AR SOCIAL MEDIA
TRACTOR SHED DESTROYED IN CADDO GAP.
&&
JGOUDSLocal storm report, Mar 9, 10:23 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM TSTM WND DMG 2 E CATO 34.93N 92.23W
03/09/2019 PULASKI AR AMATEUR RADIO
SMALL LIMBS REPORTED DOWN. WINDS ESTIMATED TO BE 50 MPH.
&&
JGOUDSLocal storm report, Mar 9, 10:52 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1052 AM CST SAT MAR 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG 2 E ALICIA 35.89N 91.05W
03/09/2019 LAWRENCE AR 911 CALL CENTER
ROAD SIGNS BLOWN DOWN.
&&
JGOUDSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:53 AM CST | Wind Advisory | LZK | Arkansas, Baxter, Cleburne, Fulton, Independence, Izard and 10 more | 14 hr |
| Mar 9, 5:41 AM CST | Special Weather Statement | LZK | Fulton | 34 min |
| Mar 9, 7:07 AM CST | Special Weather Statement | LZK | Logan, Montgomery, Polk, Scott, Yell | 53 min |
| Mar 9, 7:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Perry, Pope, Scott, Yell | 59 min |
| Mar 9, 7:44 AM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 61 min |
| Mar 9, 8:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Newton, Pope, Searcy, Van Buren, Yell | 55 min |
| Mar 9, 8:20 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline, Yell | 40 min |
| Mar 9, 8:36 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Izard, Stone, Van Buren | 39 min |
| Mar 9, 8:45 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 45 min |
| Mar 9, 9:01 AM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 44 min |
| Mar 9, 9:24 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, Stone, White | 51 min |
| Mar 9, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Jackson, Lonoke, Prairie and 3 more | 49 min |
| Mar 9, 9:40 AM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson, Pulaski, Saline | 50 min |
| Mar 9, 9:54 AM CST | Tornado Warning | LZK | Faulkner, Pulaski | 36 min |
| Mar 9, 10:13 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Lawrence, Randolph | 33 min |
| Mar 9, 10:19 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Grant, Jefferson, Lonoke, Prairie, Pulaski and 1 more | 41 min |
| Mar 9, 10:26 AM CST | Tornado Warning | LZK | Lonoke, Pulaski | 34 min |
| Mar 9, 10:48 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 17 days |
| Mar 9, 11:02 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln, Lonoke, Monroe, Prairie | 43 min |
| Mar 9, 11:41 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 49 min |
| Mar 9, 12:19 PM CST | Special Weather Statement | LZK | Bradley | 41 min |
| Mar 9, 12:25 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Drew | 50 min |
| Mar 9, 12:48 PM CST | Special Weather Statement | LZK | Lincoln | 42 min |
| Mar 9, 1:14 PM CST | Special Weather Statement | LZK | Arkansas | 31 min |
| Mar 9, 1:18 PM CST | Special Weather Statement | LZK | Arkansas | 42 min |
| Mar 9, 1:24 PM CST | Special Weather Statement | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.